Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 29, 2022, 3:21 PM EDT for Long County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2022, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 29, 2022, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Long County, GA
The radar
The Charleston,SC radar (KCLX), 129 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704
WWUS82 KCHS 291921
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
321 PM EDT Wed Jun 29 2022
GAZ137-292000-
Long-
321 PM EDT Wed Jun 29 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY...
At 321 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Gum Branch to
near Doctortown, and moving southeast at 10 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Ludowici, Tibet and Walthourville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3155 8169 3158 8170 3161 8174 3160 8174
3161 8175 3161 8177 3166 8180 3165 8182
3167 8185 3172 8189 3187 8177 3178 8164
3176 8164 3169 8150 3158 8156 3154 8166
TIME...MOT...LOC 1921Z 301DEG 7KT 3184 8173 3167 8185
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:25 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 29, 1:25 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Charleston SC 125 PM EDT Wed Jun 29 2022 .SYNOPSIS... A stationary front over the area will dissipate by Thursday. A surface trough will move in from the southeast late this week before Atlantic high pressure expands westward through early next week. && .NEAR TERM /THROUGH TONIGHT/... Current radar trends show convection coverage increase and merge as the axis of a trough centered roughly along I-95 helps strengthen low-level convergence through the area. POPs were increased over the next few hours across the northern and central CWA where the greater coverage is anticipated. Winds were also updated to show the strengthening surface trough with winds across the inland counties shifting more northerly. The forecast remains within a belt of deep moisture, running from Mexico to the Mid-Atlantic states, which latest SPC mesoanalysis indicates PW values were around 2.0 inches. The sfc pattern is expected to feature a weak ridge centered over the Fall Line of the Carolinas and GA as a trough remains near the coast of GA/SC. Temperatures are forecast to peak in the upper 80s across inland GA to the mid 80s across the SC Lowcountry. A weak sea breeze is expected to develop during the mid-day into early this afternoon. Moisture convergence should remain focused near the coast, within the sfc trough and along and west of the sea breeze. Forecast soundings indicate that the LFC will remain between 2-2.5 kft through this afternoon, with CAPE values around 1000 J/kg. Storm motion will likely be observed between 10-15 mph. Given the environment and placement of the sfc trough/sea breeze, we would expect scattered to numerous showers/thunderstorms through mid-afternoon. Forecast soundings indicate weak wind fields below 10 kft, limiting the potential for back-building and training cells. However, given the deep moisture and slow storm motions, we would expect a few locations to see rainfall amounts between 2-4 inches by late this afternoon, supported by HREF PMM. This evening, the coverage of convection and loss of heating should result in convection to steadily dissipate during the mid to late evening. By late tonight, showers and isolated thunderstorms may begin to increase in coverage as a broad mid-level low lifts across the eastern Gulf of Mexico. A spoke of vorticity associated with the low may reach the coast and adjacent waters by daybreak Thursday. Low temperatures are forecast to range in the low to mid 70s. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... Unsettled weather with much-needed rainfall expected Thursday through Saturday. A weak trough pattern will exist aloft while Atlantic high pressure at the surface maintains a moist onshore flow. A tropical airmass should continue to spread across the region with PW values well above 2" much of the time. Somewhat greater convective coverage is expected during the daytime hours Friday and Saturday due to a surface trough moving onshore. We should also see convergence associated with the sea breeze each day. This will probably cause the best coverage of activity to gradually shift inland during the afternoon hours. High temps will mainly be in the middle 80s. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A broad upper ridge will slowly build and shift east late weekend into early next week while surface high pressure strengthens to our east. Temperatures will slowly rise through the period while precip coverage returns to more typical summertime patterns with the brunt of the activity during the afternoon/evening. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A strengthening surface trough along with the sea breeze formation this afternoon will enhance low level convergence, yielding scattered to numerous thunderstorms along and west of the sea breeze and outflow boundaries. Convective models show that the peak coverage for thunderstorms is through 20Z which is when TEMPOs with TSRA in addition to gusty winds are highlighted. MVFR conditions are possible as vsbys drop to 3 to 5SM within heavier rains, and conditions less than 3SM should be brief which are currently excluded from the 18Z TAF issuance. Convection should rapidly dissipate this evening with the potential for isolated showers to develop across the Atlantic by early morning. These showers could reach the terminals near the end of the current TAF period, however any mention of SHRA was left out due to low confidence between coverage and timing. Extended Aviation Outlook: Brief flight restrictions are possible in showers and thunderstorms, especially during the afternoon and evening. && .MARINE... A broad area of low pressure is expected to remain near the coast through today and tonight. Winds should generally remain from the SE around 10 kts. Seas are expected to range between 2-3 ft through the near term. No headlines expected Thursday through Monday. Atlantic high pressure will remain the dominant feature, with winds generally southerly no higher than 15 kt and seas 2-3 ft. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...NED SHORT TERM...JRL LONG TERM...JRL AVIATION...JRL/NED MARINE...JRL/NED
Hazardous weather outlook, Jun 29, 3:50 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 350 AM EDT Wed Jun 29 2022 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-300800- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 350 AM EDT Wed Jun 29 2022 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 29, 3:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HEAVY RAIN 1 E SHADOWMOSS 32.85N 80.06W
06/29/2022 M3.38 INCH CHARLESTON SC PUBLIC
PERSONAL WEATHER STATION REPORT OF HEAVY RAINFALL
BETWEEN 210 PM AND 300 PM.
&&
EVENT NUMBER CHS2200806
ADAMLocal storm report, Jun 29, 3:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HEAVY RAIN 1 NNE VERNONBURG 31.98N 81.11W
06/29/2022 M2.48 INCH CHATHAM GA PUBLIC
PERSONAL WEATHER STATION REPORT OF 1 HOUR HEAVY
RAINFALL.
&&
EVENT NUMBER CHS2200807
ADAMSpecial weather statement, Jun 29, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
321 PM EDT Wed Jun 29 2022
GAZ137-292000-
Long-
321 PM EDT Wed Jun 29 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY...
At 321 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Gum Branch to
near Doctortown, and moving southeast at 10 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Ludowici, Tibet and Walthourville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3155 8169 3158 8170 3161 8174 3160 8174
3161 8175 3161 8177 3166 8180 3165 8182
3167 8185 3172 8189 3187 8177 3178 8164
3176 8164 3169 8150 3158 8156 3154 8166
TIME...MOT...LOC 1921Z 301DEG 7KT 3184 8173 3167 8185
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:25 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 110 min |
| Jun 29, 2:44 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 65 min |
| Jun 29, 2:47 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 45 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.